A rational generalization of Fan's method and its application to generalized shallow water wave equations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)1984-1995
Journal / PublicationApplied Mathematics and Computation
Issue number7
Publication statusPublished - 1 Jun 2010


In this paper we employ a rational expansion to generalize Fan's method for exact travelling wave solutions for nonlinear partial differential equations (PDEs). To verify the reliability of the proposed method, the generalized shallow water wave (GSWW) equation has been investigated as an example. Kinds of new exact travelling wave solutions of a rational form have been obtained. This indicates that the proposed method provides a more general result for exact solution of nonlinear equations. Crown Copyright © 2010.

Research Area(s)

  • Fan's method, Rational expansion, The GSWW equation, Travelling wave solution